MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING; CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2249-60200
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Deflate (4060)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block a3b: the patient's gender is unknown.This information was not available from the facility.Patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.Device evaluation and investigation is currently ongoing.A supplemental mdr will be submitted upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
An angiosculpt catheter was used to treat a moderately calcified proximal lesion.The catheter was loaded over a non-philips guidewire where resistance was encountered.The balloon was inflated to 10 atm in the sfa and popliteal with no issues, but was unable to deflate; thus, a needle was used to pop the balloon through the skin.During removal, further resistance was noted, and the scoring element separated, while the rest of the catheter was removed together with the guidewire.Then, a snare was used to attempt removal but was unsuccessful.Therefore, the patient was transferred to the or for surgical removal.Imaging confirmed that no device fragments were left inside the patient.The procedure was completed, and the patient is doing well with no injuries reported.This adverse event and product problem is being submitted due to the balloon deflation and scoring element separation, requiring additional intervention.
 
Additional Manufacturer Narrative
Block h3: the angiosculpt device was returned without the scoring element.Visual inspection found damage to the distal tip, intermediate bond, and transition tubing.During functional testing, a 0.018" laboratory guidewire (same size used by the customer) was inserted, but unable to pass through the tip.The guidewire was switched to an 0.014" laboratory guidewire (correct size per product label), but encountered resistance at the distal portion of the balloon.With partial guidewire support, the balloon was inflated to 12 atm (rbp) and a pinhole leak was observed, which confirms the user punctured the balloon through the skin.To determine the cause of the guidewire resistance at the distal portion of the balloon, the device was visually inspected again and noted a wrinkled/accordioned inner member, along with a necked distal shaft.Block h6: the root cause of the balloon deflation issue and the scoring element separation could not be determined.However, a probable cause of the balloon unable to deflate may be due to the use of an oversized guidewire (0.018") causing resistance and damaging the inner member and distal shaft; collapsing the inflation lumen that prevented the balloon from deflating.Due to the resistance, it is possible that some degree of force was applied during removal, resulting in the separated scoring element.Additionally, per the ifu and product labeling, the angiosculpt device is compatible with an 0.014" guidewire.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ANGIOSCULPT OTW PTA SCORING BALLOON CATHETER WITH HYDROCROSS COATING
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
510933-4541
MDR Report Key21339797
Report Number3005462046-2025-00003
Device Sequence Number3849588
Product Code PNO
UDI-Device Identifier00813132021573
UDI-Public(01)00813132021573(17)260509(10)G24050009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model Number2249-60200
Device Catalogue Number2249-60200
Device Lot NumberG24050009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: 0.018" COMMAND WIRE GUIDEWIRE; TERUMO: 6F INTRODUCER SHEATH; UNK MFG AND SIZE: GUIDE CATHETER
Patient Age73 YR
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American